Why does my stomach hurt after taking vitamins? Why vitamin dosage matters and how to avoid getting an upset stomach.
If you’ve ever woken up in a hurry, taken your vitamins and run out the door only to feel nauseous by the time you get to the office, you’re not alone. Many people experience daily stomach upset after taking their vitamins. Would you believe me if I said it doesn’t have to be this way? You can still take those vitamins and not feel nauseous with a few simple changes to your supplement routine. Let’s talk about why you get an upset stomach and what you can do to change that.
“Taking vitamins on an empty stomach can frequently upset the GI tract,” says Christine Lee, MD, a gastroenterologist. “Many people experience stomach pains, nausea and even diarrhea.”
If you take your vitamins on an empty stomach, this feeling could last two to three hours — which is how long it takes for the vitamins to pass through your system. Not only that, an upset stomach can affect absorption, making it less likely for your vitamins to get utilized in the body.
Additionally, you may be getting an upset stomach because you’re taking too much of these nutrients. Iron, magnesium and zinc are essential and beneficial to your health but may cause stomach upset if too much is taken at once. That’s why KAL Multivitamin AM/PM split the dosage, to help ease digestion and avoid stomach upset. Plus, it helps improve the absorption power of these essential vitamins and minerals.
With a few simple changes to your supplement routine, you can help avoid an upset stomach and still support your health.
When you’re taking vitamins to support your health and well-being, getting an upset stomach is not what you want. Luckily, the three tips we shared above are simple to implement so you can get to feeling like your healthy, happy self. Taking a multivitamin? Learn when’s the best time of day to take multivitamins to get the most out of them.
For more tips about staying healthy, better nutrition, or motherhood check out our Instagram at @kalvitamins!